Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 3, 2021, 2:45 PM CDT. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 2:45 PM CDT (19:45 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 4, 2021, 10:01 PM CDT
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
413 WHUS74 KBRO 031945 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 245 PM CDT Wed Nov 3 2021 GMZ150-155-170-175-040345- /O.NEW.KBRO.SC.Y.0056.211104T0600Z-211105T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 245 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 1 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
128 WHUS74 KBRO 040231 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 931 PM CDT Wed Nov 3 2021 GMZ150-155-170-175-041115- /O.CON.KBRO.SC.Y.0056.211104T0600Z-211105T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 931 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...From 1 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
978 WHUS74 KBRO 040846 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 346 AM CDT Thu Nov 4 2021 GMZ130-132-135-041700- /O.EXA.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 346 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 1 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-041700- /O.EXT.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 346 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 32 kt and seas 4 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
918 WHUS74 KBRO 041801 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 101 PM CDT Thu Nov 4 2021 GMZ130-132-135-050000- /O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 101 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 1 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-050200- /O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 101 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
532 WHUS74 KBRO 042356 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 656 PM CDT Thu Nov 4 2021 GMZ130-132-135-050100- /O.EXP.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 656 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Buoy observations inside of the Laguna Madre show winds have decreased below Small Craft Advisory criteria. Therefore, the SCA will be allowed to expire at 7 PM. Operators of small craft will still need to exercise caution through tonight. $$ GMZ150-155-170-175-050600- /O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 656 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Mejia
994 WHUS74 KBRO 050301 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1001 PM CDT Thu Nov 4 2021 GMZ150-155-170-175-050415- /O.CAN.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1001 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Latest forecast model data and buoy observations support and show winds and wave heights have decreased below Small Craft Advisory criteria. Further improvement on the coastal waters is expected to continue through the night. Therefore, the SCA on the Gulf waters has been cancelled. Operators of small craft will still need to exercise caution through Friday morning. $$ Mejia
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 1:07 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 3, 1:07 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 107 PM CDT Wed Nov 3 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions expected to prevail through this afternoon with light to moderate southeast winds. A cold front is expected to move through Deep South Texas this evening around 05-06z, increasing cloud cover, and bringing a chance of showers and isolated thunderstorms. Light to moderate winds will start to shift northerly as early as midnight tonight (04-05z) for the aerodromes. Rainfall chances will continue into Thursday morning. MVFR and IFR visibilities and ceilings are possible under any heavy shower/thunderstorm activity that occurs. && .PREV DISCUSSION... /issued 859 AM CDT Wed Nov 3 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR conditions expected to prevail through this afternoon with light to moderate (occasionally gusty) southeast winds. A cold front is still on track to push through the area late tonight or just after midnight tonight, increasing cloud cover and bringing a chance of shower and isolated thunderstorms as early as 00z this evening. Rainfall chances will continue into Thursday morning. MVFR and IFR visibilities and ceilings are possible under any heavy shower/thunderstorm that occurs. PREV DISCUSSION... /issued 437 AM CDT Wed Nov 3 2021/ SHORT TERM (Now through Thursday): A large 500mb trough across the Great Lakes deepens through the Plains and into Mexico with the help of the next shortwave dropping southeast off the Rockies into Thursday. The stalled front across Central Texas gains momentum south today as high pressure builds across the Plains. PWAT values ahead of the front surge to 1.7 inches, well above average for early November, and WPC has placed all of Deep South Texas into a Marginal Risk for excessive rainfall through tonight. An isolated strong thunderstorm or two probably can’t be ruled out across the ranchlands and upper valley this evening, with CAPE values nearing 1500 j/kg, steep lapse rates late this afternoon, and shear values near 40 kts. Have included heavy rainfall wording into the forecast for tonight, especially as convergence ahead of the front increases across the mid to lower RGV and lower Texas coast. The front may be through the northern ranchlands shortly after sunset and maybe making a run for Brownsville and SPI just after midnight. Whatever waffling the models had been doing the last few days on the front is starting to become heavily steered toward the NAM, which historically does very well with shallow cold air masses. Most models are bringing thicknesses down to about 560 by 10AM Thursday with little movement through the afternoon. Have collaborated with neighboring offices to drop temperatures on Thursday closer toward the NAM. At the moment, have generally stalled temperatures from daybreak Thursday morning through the afternoon, keeping portions of the ranchlands in the 50s, with most of the RGV in the low 60s. This may still be too warm, and maybe by nearly 7 to 10 degrees too warm. Northern to central Texas currently ranges from the upper 30s to upper 40s, showcasing the strong CAA behind the front. Rain chances continue through the day Thursday, kicking generally offshore as the trough axis works toward the Gulf. Minor coastal flooding is possible behind the front Thursday afternoon and a Coastal Flood Statement or Advisory may be needed near high tide. LONG TERM (Thursday Night through Tuesday): Rain chances will linger across the coastal sections of deep south Texas Thursday evening before subsidence increases across the lower Texas coast Thurs night with the 500mb trough across the northwest Gulf of Mexico moving eastward Friday. Drier and cooler air will continue to filter into the Rio Grande Valley through the rest of the week into the weekend providing below normal temperatures through Sunday. 500mb ridge across northern Mexico and the west-central United States Saturday will move eastward and become elongated across northeast Mexico into the northern Gulf of Mexico Sunday into Monday. This will continue to provide subsidence across south Texas through the rest of the forecast period. Temperatures will gradually return to near normal early next week with no rain chances expected through Tuesday. Minor coastal flooding will continue to be possible along the lower Texas coast Thurs night through Saturday with high tides as well as a risk of high rip currents in the surf with swells across the northwest Gulf of Mexico moving southwest. MARINE (Now through Thursday): Favorable marine conditions are expected to generally continue into this evening. A frontal passage tonight will bring hazardous marine conditions to the coastal waters on Thursday. Small Craft Advisories will likely be needed for all Gulf waters late Thursday morning into the long term period, with SCAs probably needed for winds on the bay Thursday afternoon into Thursday evening. The chance of showers and thunderstorms increases this evening from the north with the front, with heavy rainfall and poor visibility expected overnight. Winds and seas will be higher near any thunderstorm. Thursday night through Sunday...SCEC to SCA conditions will continue across the coastal waters Thurs night as moderate to strong north to northeast winds prevail across the lower Texas coast. Winds and seas will diminish across the western Gulf of Mexico Friday as the pressure gradient begins to diminish across the lower Texas coast. Moderate north to northeast winds Friday will become light to moderate Saturday before veering to the east on Sunday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 68 59 75 / 80 60 30 10 BROWNSVILLE 68 68 59 76 / 80 60 30 20 HARLINGEN 65 65 56 75 / 80 60 20 10 MCALLEN 63 63 56 75 / 80 50 10 0 RIO GRANDE CITY 62 63 56 76 / 70 60 10 0 SOUTH PADRE ISLAND 71 71 67 73 / 80 60 40 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 65-Soria/Aviation
Hazardous weather outlook, Nov 3, 4:38 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 438 AM CDT Wed Nov 3 2021 TXZ248>257-351-353-040945- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 438 AM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A few strong thunderstorms producing locally gusty winds and brief heavy rainfall are possible late this afternoon through tonight. Heavy rainfall tonight may produce minor flooding in low-lying and poorly-draining areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be an elevated risk of rip currents along area beaches Thursday and Friday. Minor coastal flooding is possible Thursday into Saturday, especially near high tide cycles. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040945- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 438 AM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A few thunderstorms producing strong gusty winds and occasional lightning are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories will likely be needed Thursday for all coastal waters. Additional Small Craft Advisories may be needed for the Gulf waters Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.